GSK Takes Action Against Dengue With Paracetamol Calpol

Dengue is one of the diseases that I dread as a mom.

The perpetrator: the Aedes Aegypti mosquito. This kind of mosquito is believed to have originated in Africa, and is currently seen flying around tropical countries like the Philippines. This type of mosquito is also responsible for the spread of chikungunya, and yellow fever viruses. We can recognize the Aedes Aegypti  by the white markings on its legs.

wpid-calpol-bilis-ginhawa-dengue-makati-shangri-la.jpg

Sadly, Dengue transfers rapidly to humans by just one bite from a female Aedes Aegypti Mosquito that is infected with the virus. This disease affects more children ages (one to nine years old) than adults.

In order to combat this dreadful disease that already affected the lives of 2.5 billion people globally, we must know its cause fully well.

10 Facts About Aedes Aegypti Mosquito

  1. The mosquito is drawn to warm skin.
  2. They are also drawn to victims who move a lot. (Note: Caution children against too much movement.)
  3. Human victims are usually bitten on the back or side of the body.
  4. They are capable of traveling 50 to 300 meters from their breeding site.
  5. The Aedes mosquito is more during the rainy season.
  6. Its life span lasts for 20 to 30 days.
  7. The mosquito lay eggs after blood meal.
  8. They live in dark places.
  9. The female mosquito will lay 60-100 eggs in clear water after 72 hours or 3 days.
  10. Only the female Aedes mosquito bites and transfer the Dengue virus.

aedes-aegypti-mosquito

The Aedes Aegypti Mosquito © Panama Expat Blog

As parents, we should not worry because GlaxoSmithKline, one of the world’s leading research-based pharmaceutical and healthcare companies and maker of doctor-recommended Paracetamol Calpol, joins hands with Department of Health, and the Philippine Pediatric Society in a campaign launched last August 29, 2014 at the Makati Shangri-la Hotel. This aims to raise awareness and fight against Dengue in our country.

A campaign called, “Aksyon Laban sa Dengue: A Dengue Fever Awareness and Education Program” was launched, which aims to bring dengue fever awareness efforts to the grassroots level.

wpid-calpol-bilis-ginhawa-dengue.jpg

General Manager GSK Consumer Health Jeofrey Yulo, DOH-National Center for Health Promotion Ms. Evelyn Perez, and Philippine Pediatric Society Secretary Dr. Sally Gatchalian

 If you are suspecting a Dengue case, here are the symptoms that you should take note of:

Symptoms of Dengue

  • High continuous fever that lasts for 2-7 days
  • Hemorrhagic manifestation or bleeding of nose and/or gums
  • Nausea/Vomiting
  • Skin Flushing
  • Loss of appetite

When dealing with Dengue, it is extremely important to know that the World Health Organization has recommended Paracetamol as the preferred and only recommended analgesic treatment for Dengue Fever. Aspirin or ibuprofen is not advised as these drugs may aggravate or trigger bleeding.

Calpol-Products

Paracetamol Calpol® Infant drops for children 0-2 years old (10mL at PHP49.25)

Paracetamol Calpol® suspension for children 2-6 years old (60mL at PHP80.50, 120mL at PHP133.75)

Paracetamol Calpol® suspension for children 6-12 years old (60mL for PHP 123.75)

Panacool Children’s Cooling Patch (PHP51.00 / 2s sachet)

Calpol contains Paracetamol that offers effective relief from the discomforts of pain and fever among children. It also has the broad suitability associated with standard paracetamol so we can be assured that it won’t harm our child when used as directed by our pediatrician.

On Combating Dengue

Dengue is serious and potentially fatal. Quick and accurate detection is needed to arrest this disease.

“Dengue is a clever and cunning disease,” declares Dr. Sally Gatchalian, secretary of the Philippine Pediatric Society. “It can disguise itself as other diseases. So, during the rainy season, which is when we usually see an increase of dengue cases, it is important to be on the lookout for fever that is at least of two days duration”.

Dr-Sally-Gatchalian-Secretary-Philippine-Pediatric-Society

Philippine Pediatric Society Secretary Dr. Sally Gatchalian

Aside from fever, other signs and symptoms of dengue include headaches, nausea and vomiting, loss of appetite, abdominal pain, muscle and joint aches, rashes, and bleeding manifestations. If any of these symptoms are present, the patient must seek their doctor’s advice immediately.

 “While there is no specific medicine to cure Dengue, we can, however, alleviate the pain felt by the child by at least managing their fever, like giving them Paracetamol Calpol which provides soothing fever relief you can rely on, ” says Jeofrey Yulo, GM of GSK consumer health care. “When a child has fever, they feel weaker and lack the energy to enjoy life. So when fever strikes, it’s like they are putting their life on hold. In these times, you need a reliable partner to help provide a feeling of ginhawa that your sick child needs.” 

Calpol-Aksyon-Laban-Dengue

The 4S in Dengue

Here are some of the practical ways that experts suggest in fighting against Dengue:

  1. Search and Destroy — change water in vases once a week, clean your roof’s drain pipes,the inside and outside of pails and other water receptacles, ensure that no water is left in dish holders and refrigerators, cover all water reservoirs, overturn all receptacles used for storing water.
  2. Say “NO” to Indiscriminate Fogging — Say “YES” only during an outbreak or epidemic in your area.
  3. Seek Immediate Consultation — Consult a doctor immediately if ever has not improved after 2 days. For fever relief, Paracetamol is recommended by experts as safe. Do not take Ibuprofen or Aspirin because this may cause severe bleeding.
  4. Self-Protection Measures — Use insect repellent and wear long-sleeved shirts.

So fellow moms, let’s stand up together and fight against Dengue! ♥

calpol-moms-commits-against-dengue

For more information about (Paracetamol) Calpol®, and its Dengue campaign, visit www.calpol.com.ph  or like on Facebook at http://facebook.com/CalpolPH

About Calpol®

The CALPOL® line of products contains Paracetamol that are specially formulated to give effective fever and pain relief among children. It comes in 3 formulations: 100mg/mL infant drops 10mL, 120mg/5mL suspension 60/120mL and 250mg/mL suspension 60mL. It is also available in two (2) great-tasting flavours, orange and strawberry, that children will surely love.

Leave a Reply